Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 238, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Sep 21, 2021, 12:21 PM CDT for Grant County, Jefferson County, Arkansas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2021, 12:21 PM CDT (17:21 UTC)
- Expired
- Sep 21, 2021, 1:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grant County, AR, Jefferson County, AR
The radar
The Little Rock radar (KLZK), 61 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 12:36 PM CDT | TSTM WND DMG | 2 Wsw West End, AR | HOMES WERE DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1459 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted.
598
WUUS54 KLZK 211721
SVRLZK
ARC053-069-211800-
/O.NEW.KLZK.SV.W.0238.210921T1721Z-210921T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
1221 PM CDT Tue Sep 21 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northeastern Grant County in central Arkansas...
Western Jefferson County in southeastern Arkansas...
* Until 100 PM CDT.
* At 1221 PM CDT, a severe thunderstorm was located 7 miles southwest
of Redfield, or 9 miles east of Sheridan, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pine Bluff... White Hall...
Redfield... Altheimer...
Cottondale... Pine Bluff Arsenal...
Madding... Warbritton...
Hensley Island... Wabbaseka...
Sherrill... Tucker...
Pastoria... Wright...
Lock and Dam 5 Park... Kearney...
Glenlake... Center Grove...
Clear Lake... Hardin...
This includes Interstate 530 between mile markers 21 and 38, and
between mile markers 45 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3424 9233 3443 9232 3447 9175 3415 9177
TIME...MOT...LOC 1721Z 275DEG 23KT 3434 9224
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
652 follow-up statements
817
WWUS54 KLZK 211729
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1229 PM CDT Tue Sep 21 2021
ARC053-211739-
/O.CAN.KLZK.SV.W.0238.000000T0000Z-210921T1800Z/
Grant AR-
1229 PM CDT Tue Sep 21 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3422 9221 3434 9219 3436 9176 3415 9177
TIME...MOT...LOC 1729Z 286DEG 32KT 3423 9209
$$
ARC069-211800-
/O.CON.KLZK.SV.W.0238.000000T0000Z-210921T1800Z/
Jefferson AR-
1229 PM CDT Tue Sep 21 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR SOUTHWESTERN JEFFERSON COUNTY...
At 1229 PM CDT, a severe thunderstorm was located near White Hall, or
near Pine Bluff, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pine Bluff... White Hall...
Altheimer... Warbritton...
Cottondale... Pine Bluff Arsenal...
Madding... Wabbaseka...
Glenlake... Samples...
Hardin... Dexter...
Rob Roy...
This includes Interstate 530 between mile markers 28 and 38, and
between mile markers 45 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3422 9221 3434 9219 3436 9176 3415 9177
TIME...MOT...LOC 1729Z 286DEG 32KT 3423 9209
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
65209 WWUS54 KLZK 211747 SVSLZK Severe Weather Statement National Weather Service Little Rock AR 1247 PM CDT Tue Sep 21 2021 ARC069-211800- /O.CON.KLZK.SV.W.0238.000000T0000Z-210921T1800Z/ Jefferson AR- 1247 PM CDT Tue Sep 21 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR SOUTHWESTERN JEFFERSON COUNTY... At 1247 PM CDT, a severe thunderstorm was located near Pine Bluff, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Pine Bluff... White Hall... Madding... Cottondale... Glenlake... This includes Interstate 530 between mile markers 35 and 38, and near mile marker 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3421 9212 3426 9209 3423 9177 3415 9177 TIME...MOT...LOC 1747Z 275DEG 23KT 3422 9195 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ 65
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 6:55 AM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Sep 21, 6:55 AM CDT, 5 hours 26 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 655 AM CDT Tue Sep 21 2021 .AVIATION...21/12Z TAF CYCLE CDFNT was located acrs NW AR this mrng. Ongoing convection acrs the area wl cont working to the E. Models still showing a diminishing trend this mrng with this activity, then another round forming this aftn ovr cntrl and SE AR. Expect combo of VFR/MVFR conds today, with some IFR conds where heavier convection occurs. Clouds wl dcrs fm the NW tngt as drier air advects into the region, with VFR conds returning. /44/ && .PREV DISCUSSION...(ISSUED 347 AM CDT Tue Sep 21 2021) SHORT TERM...Today Through Wednesday Night Latest data suggest that the CDFNT was situated acrs far NW AR early this mrng. Showers and storms were noted ahead of the fnt, extending fm N-cntrl back into W-cntrl AR. This activity wl cont to translate to the E this mrng, and have trended PoPs to account for this as Hi- Res model data suggests some dcrs in coverage thru the early mrng hrs. The aforementioned CDFNT wl cont to work acrs the FA later today, with sctd to numerous showers/storms expected. Meanwhile, the main upper lvl trof wl swing thru the region late today and tngt, with some lingering post-fntl rain chcs in the fcst. Cannot rule out a few strong storms this aftn acrs SE AR, with higher winds gusts being the main concern once again. Fcst highs today wl be a challenge, esp along and ahead of the FROPA. Expect a decent amount of warming acrs SE AR, where temps could apch the 90 degree mark by early aftn. Elsewhere, some recovery wl occur as rain chcs diminish and some late day clearing wl occur. Cooler and much drier airmass wl prevail for Wed. High temps wl generally be in the 70s, with lows Wed night dropping into the mid 40s to lower 50s. All in all, not too bad for the first official day of fall. LONG TERM...Thursday Through Monday Pleasant conditions will remain in place at the start of the period as sfc ridging persists over the area and the flow aloft remains out of the NW. Temperature departures from normal will be most noticeable at night, with dry air in place low temps will fall to nearly 10 degrees below seasonal average. A weak front will work into the state on Saturday, but this will lead to little appreciable weather other than perhaps a minor wind shift. Temperatures will begin to moderate by Sunday with the flow aloft transitioning from zonal to swrly. Sfc conditions will follow suit with ridging shifting eastward, providing low level swrly flow across the area. This will provide a slight increase in Td values over the area, but with no meaningful disturbances aloft, no rain chances are expected. For better or worse, it looks like an extended period of dry weather across the state. && .LZK Watches/Warnings/Advisories...NONE. &&
Hazardous weather outlook, Sep 21, 4:24 AM CDT, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 424 AM CDT Tue Sep 21 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-221000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 424 AM CDT Tue Sep 21 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms are in the forecast today, associated with a cold front that will move across Arkansas. A few strong or severe storms will be possible, mainly this afternoon across southeast Arkansas. Damaging winds will be the primary concern, along with locally heavy downpours. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday No hazardous weather is expected at this time. .Spotter Information Statement... Spotter activation is not anticipated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 44/67
In the hours before
Special weather statement, Sep 21, 7:33 AM CDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Little Rock AR
733 AM CDT Tue Sep 21 2021
ARZ057-211300-
Arkansas AR-
733 AM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of northwestern
Arkansas County through 800 AM CDT...
At 733 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stuttgart, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stuttgart... Almyra...
De Witt... Almyra Airport...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3443 9163 3454 9154 3441 9121 3419 9140
TIME...MOT...LOC 1233Z 305DEG 15KT 3443 9153
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
62Special weather statement, Sep 21, 7:59 AM CDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Little Rock AR
759 AM CDT Tue Sep 21 2021
ARZ057-211330-
Arkansas AR-
759 AM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of central Arkansas
County through 830 AM CDT...
At 759 AM CDT, Doppler radar was tracking a strong thunderstorm near
De Witt, or 14 miles southeast of Stuttgart, moving southeast at 20
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gillett... Almyra...
De Witt... De Luce...
Lodge Corner... Tichnor...
Almyra Airport...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3431 9154 3445 9143 3422 9111 3400 9138
TIME...MOT...LOC 1259Z 316DEG 17KT 3431 9144
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
62Special weather statement, Sep 21, 10:57 AM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1057 AM CDT Tue Sep 21 2021
ARZ043-044-211630-
Pulaski AR-Saline AR-
1057 AM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of central Saline and
southwestern Pulaski Counties through 1130 AM CDT...
At 1056 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lonsdale, or 9 miles west of Benton, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Little Rock... Benton...
West Little Rock... Bryant...
Haskell... Shannon Hills...
Otter Creek... Salem in Saline County...
Alexander... Bauxite...
Avilla... Sardis...
Nance... Congo...
Vimy Ridge... Grape...
Crows... Bland...
This includes Interstate 30 between mile markers 111 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3449 9241 3454 9279 3456 9279 3456 9280
3466 9281 3476 9242 3449 9239
TIME...MOT...LOC 1556Z 265DEG 22KT 3461 9274
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
65Special weather statement, Sep 21, 11:10 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1110 AM CDT Tue Sep 21 2021
ARZ043-054-055-211645-
Hot Spring AR-Grant AR-Saline AR-
1110 AM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of northwestern Grant,
south central Saline and northeastern Hot Spring Counties through
1145 AM CDT...
At 1110 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rockport, or near Malvern, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Malvern... Haskell...
Rockport... Traskwood...
Tull... Prattsville...
Poyen... Perla...
Jenkins Ferry State Park... Magnet Cove...
Fenter... Gifford...
Shaw... Glen Rose...
Buie... Lake Catherine State Park...
This includes Interstate 30 between mile markers 96 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3439 9291 3449 9290 3454 9247 3428 9251
TIME...MOT...LOC 1610Z 277DEG 25KT 3445 9283
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
65Special weather statement, Sep 21, 11:50 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1150 AM CDT Tue Sep 21 2021
ARZ055-056-211715-
Grant AR-Jefferson AR-
1150 AM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of northeastern Grant
and northwestern Jefferson Counties through 1215 PM CDT...
At 1149 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sheridan, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pine Bluff... Sheridan...
White Hall... Redfield...
Prattsville... Cane Creek...
Pine Bluff Arsenal... Hensley Island...
Belfast... Jefferson...
Wright... Lock and Dam 5 Park...
Kearney... Prague...
Tar Camp Park... Ico...
Samples... Center Grove...
Clear Lake... Hardin...
This includes Interstate 530 between mile markers 18 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3421 9206 3430 9255 3445 9252 3445 9241
3446 9240 3448 9203
TIME...MOT...LOC 1649Z 274DEG 28KT 3438 9244
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
65The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:33 AM CDT | Special Weather Statement | LZK | Arkansas | 27 min |
| Sep 21, 7:59 AM CDT | Special Weather Statement | LZK | Arkansas | 31 min |
| Sep 21, 10:07 AM CDT | River Flood Advisory | LZK | Jackson, Woodruff | 69 hr |
| Sep 21, 10:57 AM CDT | Special Weather Statement | LZK | Saline | 33 min |
| Sep 21, 11:10 AM CDT | Special Weather Statement | LZK | Hot Spring | 35 min |
| Sep 21, 11:50 AM CDT | Special Weather Statement | LZK | Grant | 25 min |
| Sep 21, 12:33 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson, Lincoln | 42 min |
| Sep 21, 12:53 PM CDT | Special Weather Statement | LZK | Pike | 37 min |
| Sep 21, 1:05 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew, Lincoln | 40 min |
| Sep 21, 1:23 PM CDT | Special Weather Statement | LZK | Drew | 37 min |
| Sep 21, 1:33 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew, Lincoln | 57 min |
| Sep 21, 1:42 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 48 min |
| Sep 21, 1:59 PM CDT | Special Weather Statement | LZK | Drew | 31 min |
| Sep 21, 2:27 PM CDT | Flash Flood Warning | LZK | Desha | 98 min |
| Sep 21, 2:32 PM CDT | Special Weather Statement | LZK | Drew | 28 min |
| Sep 21, 2:44 PM CDT | Special Weather Statement | LZK | Bradley | 31 min |
| Sep 21, 3:15 PM CDT | Special Weather Statement | LZK | Bradley | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.